MAUDE Adverse Event Report: MAR COR PURIFICATION MCB 212 DUAL TANK MIX & DELIVERY BICARB SYSTEM

MAR COR PURIFICATION MCB 212 DUAL TANK MIX & DELIVERY BICARB SYSTEM
Model Number MCB 212
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Cramp(s) (2193)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The facility reported the incorrect concentration of bicarbonate solution from the mcb 212 bicarb system was delivered from the distribution tank to the loop and to patients.The concentration of bicarbonate solution was diluted due to an operator leaving a valve open while cleaning the mix tank during patient treatments.(twelve (12) patients were receiving dialysis treatment at the time.The facility reported patients were experiencing cramping.According to the facility, the bicarbonate solution in the distribution tank was accidentally diluted as an operator left a valve open while they were cleaning the mix tank during patient treatments.Ro water from the mix tank combined with the outgoing bicarb solution from the distribution tank causing more unused fluid from the loop to be returned to the distribution tank, thus further diluting the bicarb solution.This resulted in the dialysis machines alarming for low level.Video footage from the facility confirmed the solution level increase in the distribution tank and they observed one of the staff members cleaning the mix tank and not properly shut off the valves.The mcb 212 bicarb system user manual clearly warns users not to disinfect the mix tank while dialyzing patients as possible harm could occur.The facility reported to have retrained their staff to prevent this issue from reoccurring.Mar cor purification regulatory followed up with the facility and they reported a nurse followed up with all the patients receiving dialysis at the time and confirmed they were all doing better.No additional medical attention was sought.This complaint will continue being monitored in mar cor purification's complaint handling system.
 
Event or Problem Description
The facility reported the incorrect concentration of bicarbonate solution from the mcb 212 bicarb system was delivered from the distribution tank to the loop and to patients.The concentration of bicarbonate solution was diluted due to an operator leaving a valve open while cleaning the mix tank during patient treatments.Twelve (12) patients were receiving dialysis treatment at the time.The facility reported patients were experiencing cramping.

Brand Name
MCB 212 DUAL TANK MIX & DELIVERY BICARB SYSTEM
Common Device Name
BICARB SYSTEM
Manufacturer (Section D)
MAR COR PURIFICATION
14550 28th ave n.
plymouth MN 55447
MDR Report Key8144049
Report Number3019131-2018-00003
Device Sequence Number16616237
Product Code FIN
UDI-Device Identifier00817492021785
UDI-Public00817492021785
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K003560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMCB 212
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;